Discussions By Condition: I cannot get a diagnosis.

Discolored Fingers/Arms. No Logical Diagnosis

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Illusionist
  • February 24, 2011
  • 00:22 PM

I've just recently begun having some odd skin discolorations...

I'm an insomniac and I don't sleep on constant schedules. Most nights I spend reading up on random facts and talking to people.

A couple weeks ago after staying up one night of not being able to sleep - and falling back on taking a Dexedrine, the skin between my top two knuckles of all ten of my fingers began to darken. The rest of my arm appeared to pale a bit as well, over a short while (at least in comparison, I can't really tell - even now...) My hand later darkened but the spots between the two knuckles remains a dark, black shade, every time. After the hands have darkened a bit the tops of my hands get slightly cold and my fingers (not the tips at all, just the lengths of the fingers..) get tingly.

I've never heard of anyone having this problem... When it first happened I was told by a nurse friend that I was probably dehydrated and to just drink water. That didn't work and hasn't any other time. I've also looked into the possibility of vitamin deficiency (Between the Dexedrine and my occasional nicotine habit) with no luck. Nothing on the internet appears to explain this. I don't believe it's an inherited disorder as it's temporary - When I can finally sleep for a few hours it disappears (Regardless of drinking water/eating/taking vitamins). I have not noticed anything dangerous about this so I have not decided to take the time (Or spend money on the co-pay) to go to a doctor unless I find that it is something that needs professional treatment...

The only constant is that I stay up through the night. Usually I have taken a Dexedrine to help stay focused (As bad as it sounds... I stay awake either way...) (Oh and not every night) But not every time (However it seems to be worse when taken) This skin discoloration is recent and I can't think of any new factors that came about during the time it appeared.

I've asked quite a few people if they had any idea and I've come up with nothing. Even a slight thought would be helpful.

Dexedrine and nicotine... Not dehydration or vitamin deficiency. No other chemicals are mixed in. The main affected area is between the top two knuckles of all ten digits with tingly affects through-out the length of the fingers. Nothing harmful has come about beyond some anxiety about what might be causing the problem (Since generally skin changing color and tingling doesn't have a healthy cause).



Thank you.

Reply Flag this Discussion

4 Replies:

  • I've just recently begun having some odd skin discolorations...I'm an insomniac and I don't sleep on constant schedules. Most nights I spend reading up on random facts and talking to people. A couple weeks ago after staying up one night of not being able to sleep - and falling back on taking a Dexedrine, the skin between my top two knuckles of all ten of my fingers began to darken. The rest of my arm appeared to pale a bit as well, over a short while (at least in comparison, I can't really tell - even now...) My hand later darkened but the spots between the two knuckles remains a dark, black shade, every time. After the hands have darkened a bit the tops of my hands get slightly cold and my fingers (not the tips at all, just the lengths of the fingers..) get tingly. I've never heard of anyone having this problem... When it first happened I was told by a nurse friend that I was probably dehydrated and to just drink water. That didn't work and hasn't any other time. I've also looked into the possibility of vitamin deficiency (Between the Dexedrine and my occasional nicotine habit) with no luck. Nothing on the internet appears to explain this. I don't believe it's an inherited disorder as it's temporary - When I can finally sleep for a few hours it disappears (Regardless of drinking water/eating/taking vitamins). I have not noticed anything dangerous about this so I have not decided to take the time (Or spend money on the co-pay) to go to a doctor unless I find that it is something that needs professional treatment... The only constant is that I stay up through the night. Usually I have taken a Dexedrine to help stay focused (As bad as it sounds... I stay awake either way...) (Oh and not every night) But not every time (However it seems to be worse when taken) This skin discoloration is recent and I can't think of any new factors that came about during the time it appeared. I've asked quite a few people if they had any idea and I've come up with nothing. Even a slight thought would be helpful. Dexedrine and nicotine... Not dehydration or vitamin deficiency. No other chemicals are mixed in. The main affected area is between the top two knuckles of all ten digits with tingly affects through-out the length of the fingers. Nothing harmful has come about beyond some anxiety about what might be causing the problem (Since generally skin changing color and tingling doesn't have a healthy cause). Thank you.Have you looked into Raynaud's phenomenon? I am researching the connection between Rh Negative Families and Autoimmune Conditions, including this one. You can find me on Google.
    thefarrellfam 46 Replies
    • February 26, 2011
    • 06:04 AM
    • 0
    Flag this Response
  • thefarrellfam http://forums.wrongdiagnosis.com/images/statusicon/user_offline.gif Junior Member---^ Thank you. http://t2.gstatic.com/images?q=tbn:ANd9GcSm6x7flW8um7Qa-xSShn08kn4dbEMxEmFnFRFC6SOBA4v8pjBI&t=1 is probably the closest picture I found resembling what it looks like. The symptoms listed on multiple websites I read don't match my symptoms enough for me to even try and self-diagnose, but the possibility of an auto-immune disease is enough scare to get a doctor appointment.I had also previously been taking Lithium... And I saw that hypothyroidism also fit a couple of the symptoms. Though the Lithium was at a safe blood level I guess it's possible it was wearing down on my thyroid already.Thanks.
    Illusionist 3 Replies
    • February 26, 2011
    • 01:39 PM
    • 0
    Flag this Response
  • Have you looked into Raynaud's phenomenon? I am researching the connection between Rh Negative Families and Autoimmune Conditions, including this one. You can find me on Google.thefarrellfam http://forums.wrongdiagnosis.com/images/statusicon/user_offline.gif Junior Member---^ Thank you. http://t2.gstatic.com/images?q=tbn:ANd9GcSm6x7flW8um7Qa-xSShn08kn4dbEMxEmFnFRFC6SOBA4v8pjBI&t=1 is probably the closest picture I found resembling what it looks like. The symptoms listed on multiple websites I read don't match my symptoms enough for me to even try and self-diagnose, but the possibility of an auto-immune disease is enough scare to get a doctor appointment.I had also previously been taking Lithium... And I saw that hypothyroidism also fit a couple of the symptoms. Though the Lithium was at a safe blood level I guess it's possible it was wearing down on my thyroid already.Thanks.
    Illusionist 3 Replies
    • February 26, 2011
    • 01:44 PM
    • 0
    Flag this Response
  • thefarrellfam http://forums.wrongdiagnosis.com/images/statusicon/user_offline.gif Junior Member---^ Thank you. http://t2.gstatic.com/images?q=tbn:ANd9GcSm6x7flW8um7Qa-xSShn08kn4dbEMxEmFnFRFC6SOBA4v8pjBI&t=1 is probably the closest picture I found resembling what it looks like. The symptoms listed on multiple websites I read don't match my symptoms enough for me to even try and self-diagnose, but the possibility of an auto-immune disease is enough scare to get a doctor appointment.I had also previously been taking Lithium... And I saw that hypothyroidism also fit a couple of the symptoms. Though the Lithium was at a safe blood level I guess it's possible it was wearing down on my thyroid already.Thanks.
    Illusionist 3 Replies
    • February 26, 2011
    • 01:46 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.